Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 65, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 21, 2008, 8:17 PM CDT for 4 counties in Nebraska. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 21, 2008, 9:45 PM CDT
- In force
- 88 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3294 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 220119
FFWOAX
NEC097-127-133-147-220415-
/O.NEW.KOAX.FF.W.0065.080722T0117Z-080722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
817 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA...
NORTHEASTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...
NORTHERN RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1115 PM CDT.
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN UP TO 3 INCHES IN AN
HOUR...CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA.
THE STORMS ARE MOVING VERY SLOWLY...AND ADDITIONAL HEAVY RAIN IS
LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEMAHA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4025 9612 4035 9614 4038 9576 4033 9563
4031 9564 4031 9560 4030 9557 4025 9554
4024 9549 4012 9542
$$
POLLACK2 follow-up statements
000
WGUS73 KOAX 220159
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
856 PM CDT MON JUL 21 2008
NEC097-133-220206-
/O.CAN.KOAX.FF.W.0065.000000T0000Z-080722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON NE-PAWNEE NE-
856 PM CDT MON JUL 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PAWNEE AND JOHNSON
COUNTIES...
THE STORMS HAVE MOVED OUT OF THE AREA.
LAT...LON 4025 9600 4026 9600 4026 9606 4035 9606
4038 9576 4033 9563 4031 9564 4030 9557
4025 9554 4024 9549 4012 9542
$$
NEC127-147-220415-
/O.CON.KOAX.FF.W.0065.000000T0000Z-080722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA NE-RICHARDSON NE-
856 PM CDT MON JUL 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
RICHARDSON AND NEMAHA COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PARTS OF
SOUTHEAST NEMAHA AND NORTHEAST RICHARDSON COUNTIES. THE AREA WITH
THE MOST RAIN LIES BETWEEN THE TOWN OF NEMAHA AND INDIAN CAVE STATE
PARK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 7 MILES SOUTH
OF AUBURN...8 MILES SOUTH OF JOHNSON AND NEMAHA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4025 9600 4026 9600 4026 9606 4035 9606
4038 9576 4033 9563 4031 9564 4030 9557
4025 9554 4024 9549 4012 9542
$$
POLLACK000
WGUS73 KOAX 220245
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT MON JUL 21 2008
NEC127-147-220254-
/O.CAN.KOAX.FF.W.0065.000000T0000Z-080722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA NE-RICHARDSON NE-
944 PM CDT MON JUL 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RICHARDSON AND
NEMAHA COUNTIES...
THUNDERSTORMS WHICH DROPPED HEAVY RAIN EARLIER HAVE MOVED OUT OF
THE AREA. SMALL STREAMS WILL STILL BE SWOLLEN FOR A WHILE IN
THE AREA NEAR INDIAN CAVE STATE PARK.
LAT...LON 4025 9600 4026 9600 4026 9606 4035 9606
4038 9576 4033 9563 4031 9564 4030 9557
4025 9554 4024 9549 4012 9542
$$
POLLACKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:21 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 21, 3:21 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 321 PM CDT MON JUL 21 2008 .DISCUSSION... OUTFLOW...AIDED BY LAST NGTS CONVECTION...HAS BEEN PUSHED INTO FAR SRN ZONES AS OF 20Z...ROUGHLY FM FNB-ICL. SPC MESOANLYS PAGES HAVE SHOWN CONDITIONS HAVE BECOME VERY UNSTABLE ALNG AND S OF BOUNDARY WITH CAP WEAKENING. IN ADDITION...UPPER SHORTWV TROUGH WAS DROPPING S ACRS WRN MN/ERN SD PROBABLY COOLING MID LVLS A BIT N OF THE BOUNDARY...AND THERE HAVE BEEN A FEW ELEVATED SHOWERS TRYING TO DVLP IN MID CLOUD BAND N OF FNT. WL CONT SMALL POPS N OF THE BOUNDARY TNGT...MAINLY BFR 06Z...FOR MOSTLY ELEVATED WEAKER CONVECTION...BUT BEST CHCS APPEAR TO BE IN THE VCNTY OF THE BOUNDARY. WITH HIGH VALUES OF CAPE IN PLACE...AND EVEN SOME MODEST SHEAR...IF STORMS DO DVLP THEY HAVE A HIGH POTENTIAL TO BECOME SEVERE AND THEY SHOULD TRY TO FEED ESE INTO HIGHER INSTABILITY AS LOW LVL JET VEERS TNGT. ALTHOUGH WILL RUN SOME LIKELY POPS FAR SE ZONES TNGT...SOME QUESTION REMAINS ON HOW FAR N CONVECTION COVERAGE WL EXTD AND EVEN IF IT WL INITIATE IN OUR CWFA...THUS ATTM LIKELY POPS WL BE CONFINED TO SE 7 OR SO COUNTIES. SHORTWV TROUGH AND ANY CONVECTION TNGT SHOULD SHOVE WEAK BOUNDARY S OF THE CWA ON TUE AND AFTN HTG APPEARS TO BE MAIN DRIVER OF ANY CONVECTION...AND THEN CHCS APPEAR MOSTLY SLGT. RESTRICTED POPS TO AFTN AND THEN SWRN /FAR S ZONES CLOSER TO BETTER INSTABILITY. LTL CHANGES TO TEMPS TNGT/TUE. RETURN FLOW ON WED DOES SPREAD BETTER INSTABILITY ACROSS THE CWA...BUT HGTS INCREASE SLIGHTLY AS UPPER RIDGE SHIFTS E. THIS MAY NEGATE THE WARM/MOIST ADVECTION IN TERMS OF POTENTIAL TSTM GENERATION UNTIL EVENING/OVERNIGHT HRS. THERE IS STILL GOOD AGREEMENT BETWEEN MODELS IN A TROUGH MOVING ACROSS THE NRN PLAINS DURING THAT TIME PD SENDING A FRONT TOWARD NRN NEBR. WL CONT SMALL POPS WED BECAUSE OF THE WARM ADVCTN...BUT WL CONTINUE THE HIGHEST POPS OUTSIDE OF TNGT IN THE WED NGT PD. LINGERED POPS INTO THU AS GFS/ECMWF SLOW/WASH OUT FRONT AS IT MOVES THRU THE CWA. LTL CHANGES MADE TO TEMPS IN WED/THU PD WHICH WL BE HIGHLY DEPENDANT ON AMOUNT OF CLOUDS GENERATED WITH WARM ADVCTN ON WED AND POSSIBLE DEBRIS ON THU. 12Z ECMWF HAS NOW FOLLOWED GFS IN DROPPING DOWN A WEAK... REINFORCING CDFNT LATE FRIDAY/SAT AS ANOTHER WAVE DROPS SWD AROUND SRN CANADA UPR LOW. INTRODUCED SMALL POPS FRI NGT WHICH WOULD BE MORE CLIMATOLOGICALLY FAVORED...AND IF TRENDS PERSIST POPS MAY NEED TO BE ADDED SAT AS WELL. A SLGT CHC WAS ALSO INCLUDED SAT NGT INTO SUN NGT BASED MORE ON EARLIER GFS/00Z ECMWF WHICH BROUGHT ANOTHER WAVE/WEAK FRONT CLOSE TO CWA. TIMING THOUGH HAS CHANGED ON 12Z ECMWF SO THIS WL NEED MONITORING. AGAIN LTL CHANGES MADE TO TEMPS WHICH SHOULD WARM A BIT INTO THE WEEKEND BUT THEY WL BE INFLUENCED BY ANY POTENTIAL DEBRIS/MESOSCALE BOUNDARIES THAT MAY BE GENERATED BY CONVECTION. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 22/18Z VFR CONDITIONS ARE EXPECTED THRU THE PD WITH FAIRLY LIGHT SOUTHEAST WINDS. SFC BOUNDARY SINKING SOUTH OF KNLK SHOULD KEEP MOST OF TSTM ACTIVITY ACROSS SERN NEB. DID INCLUDE A TEMPO GROUP IN KLNK FOR EARLY EVENING FOR TSTMS...HOWEVER KOFK AND KOMA SHOULD REMAIN PCPN FREE FOR THE MOST PART. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/GRIFFIS
Hazardous weather outlook, Jul 21, 5:09 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 509 PM CDT MON JUL 21 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 509 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. IF STORMS DO DEVELOP...THE BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 80 ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WOULD BE THE PRIMARY HAZARDS. ISOLATED THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM ALBION NEBRASKA TO COUNCIL BLUFFS IOWA. SEVERE STORMS COULD OCCUR IN THE HEAT OF THE DAY ALONG THE KANSAS BORDER REGION. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST TUESDAY NIGHT THROUGH THURSDAY...THEN AGAIN FRIDAY NIGHT THROUGH SUNDAY NIGHT. WHILE ITS TOO SOON TO PREDICT WITH ANY CERTAINTY...ISOLATED SEVERE STORMS COULD BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.